Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Milwaukee, WI

July 24, 2009Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 24, 2009, 4:28 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 92 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 4:28 PM CDT (21:28 UTC)
Expired
Jul 24, 2009, 6:00 PM CDT
In force
92 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Iowa County, WI, Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:05 PM CDTHAIL 1.52 Sw Belmont, WIHAIL SWATH FROM SOUTWEST OF BELMONT TO SCHULLSBURG AREA...HAIL SIZE RANGING FROM 1.25 TO 1.5...HAIL BEGINNING AROUND 5 PM AND LASTING UNTIL AT LEAST 530 PM
Jul 24, 5:08 PM CDTHAIL 0.252 N Belmont, WIESTIMATED 30-40 MPH WINDS...RADAR INDICATES HAIL CORE ACTUALLY PASSED TO THE SOUTH OF BELMONT
Jul 24, 5:12 PM CDTTORNADO4 Nw Shullsburg, WITORNADO TRACKED FROM 4.2 NW SHULLSBURG TO 2.0 NNE SHULLSBURG. PATH LENGTH WAS ABOUT 4.5 MILES. PATH WIDTH WAS ABOUT 100 YARDS. A BARN WAS DESTROYED NEAR THE BEGINNING OF THE TRACK WITH LARGE TREE LIMBS AND TREES SNAPPED. NEAR THE END OF THE TRACK A METAL SHED
Jul 24, 5:15 PM CDTTSTM WND DMG4 Nw Shullsburg, WISHED BLOWN DOWN ON COUNTY HWY Q BETWEEN BELMONT AND SCHULLSBURG
Jul 24, 5:17 PM CDTTSTM WND DMG2 N Shullsburg, WIBARN DAMAGE ON COUNTY HIGHWAY O NORTH OF SHULLSBURG.
Jul 24, 5:17 PM CDTHAIL 1.253 Nw Lead Mine, WI
Jul 24, 5:25 PM CDTHAIL 1Shullsburg, WIBRANCHES REPORTED DOWN IN THE AREA AROUND THE SAME TIME.
Jul 24, 5:30 PM CDTFUNNEL CLOUD5 Nw Shullsburg, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 242128
SVRMKX
WIC049-065-242300-
/O.NEW.KMKX.SV.W.0039.090724T2128Z-090724T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 600 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
  MILES NORTHWEST OF BELMONT...OR 17 MILES NORTHWEST OF
  PLATTEVILLE...AND WAS MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELMONT BY 505 PM CDT...
  4 MILES NORTHEAST OF SHULLSBURG BY 530 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
      4251 9027 4251 9042
TIME...MOT...LOC 2127Z 314DEG 25KT 4293 9061

$$

WOOD
7 follow-up statements
000 
WWUS53 KMKX 242137
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT FRI JUL 24 2009

WIC049-065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-LAFAYETTE WI-
437 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE AND SOUTHWESTERN IOWA COUNTIES...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR REWEY...OR 8 MILES NORTH OF PLATTEVILLE...MOVING 
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
PLATTE MOUNDS BY 445 PM CDT...
LESLIE BY 450 PM CDT...
BELMONT BY 455 PM CDT...
DARLINGTON BY 515 PM CDT...
GRATIOT BY 525 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

QUARTER SIZE HAIL HAS BEEN REPORTED IN CENTRAL GRANT COUNTY WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
      4251 9027 4251 9042
TIME...MOT...LOC 2137Z 312DEG 30KT 4284 9046

$$

LAMERS
000 
WWUS53 KMKX 242145
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT FRI JUL 24 2009

WIC049-065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-LAFAYETTE WI-
445 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE AND SOUTHWESTERN IOWA COUNTIES...

AT 444 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLATTE MOUNDS...OR 6 MILES NORTHEAST OF PLATTEVILLE...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LESLIE BY 450 PM CDT...
BELMONT BY 455 PM CDT...
DARLINGTON BY 515 PM CDT...
GRATIOT BY 525 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

GOLF BALL SIZE HAIL HAS BEEN REPORTED IN GRANT COUNTY WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
      4251 9027 4251 9042
TIME...MOT...LOC 2145Z 312DEG 30KT 4280 9040

$$

LAMERS
000 
WWUS53 KMKX 242157
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
457 PM CDT FRI JUL 24 2009

WIC049-065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-LAFAYETTE WI-
457 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE AND SOUTHWESTERN IOWA COUNTIES...

AT 455 PM CDT...TRAINED WEATHER SPOTTERS REPORTED...AND DOPPLER 
RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
DESTRUCTIVE GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR BELMONT...OR NEAR 
PLATTEVILLE...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 520 PM CDT...

GOLF BALL SIZE HAIL HAS BEEN REPORTED IN EASTERN GRANT COUNTY WITH 
THIS STORM. 53 MPH WIND GUSTS WERE ALSO MEASURED. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 4297 9042 4265 8997 4251 8997 4251 9017
      4251 9027 4251 9042
TIME...MOT...LOC 2156Z 318DEG 29KT 4272 9037

$$

LAMERS
000 
WWUS53 KMKX 242204
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT FRI JUL 24 2009

WIC049-242214-
/O.CAN.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
IOWA WI-
504 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IOWA COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA. HOWEVER...MORE THUNDERSTORMS ARE LIKELY LATER...AND FLOODING 
MAY DEVELOP THIS EVENING.

LAT...LON 4281 9042 4281 9020 4265 8997 4251 8997
      4251 9042
TIME...MOT...LOC 2204Z 316DEG 25KT 4270 9035

$$

WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
504 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE COUNTY...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE 
DESTRUCTIVE TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 
70 MPH. THIS STORM WAS LOCATED NEAR BELMONT...OR 6 MILES EAST OF 
PLATTEVILLE...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 525 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND 
DAMAGING STRAIGHT LINE WIND GUSTS. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 4281 9042 4281 9020 4265 8997 4251 8997
      4251 9042
TIME...MOT...LOC 2204Z 316DEG 25KT 4270 9035

$$

LAMERS
000 
WWUS53 KMKX 242216
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT FRI JUL 24 2009

WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
516 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LAFAYETTE COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF SHULLSBURG...OR 9 MILES WEST
OF DARLINGTON...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 525 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND 
DAMAGING STRAIGHT LINE WIND GUSTS. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 4273 9042 4277 9019 4265 8997 4251 8997
      4251 9042
TIME...MOT...LOC 2215Z 316DEG 25KT 4264 9028

$$

LAMERS
000 
WWUS53 KMKX 242226
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT FRI JUL 24 2009

WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
526 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN LAFAYETTE COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SHULLSBURG...OR 9 MILES SOUTHWEST OF
DARLINGTON...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT RURAL SOUTHERN LAFAYETTE COUNTY 
AND THE SHULLSBURG AREA BY 540 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HALF DOLLAR SIZE HAIL WAS REPORTED 3 MILES NORTHWEST OF LEAD MINE AT 
515 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4266 9041 4273 9015 4265 8997 4251 8997
      4251 9042
TIME...MOT...LOC 2224Z 318DEG 26KT 4258 9022

$$

LAMERS
000 
WWUS53 KMKX 242237
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
537 PM CDT FRI JUL 24 2009

WIC065-242300-
/O.CON.KMKX.SV.W.0039.000000T0000Z-090724T2300Z/
LAFAYETTE WI-
537 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN LAFAYETTE COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF SHULLSBURG...OR 11 MILES SOUTH
OF DARLINGTON...MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL IMPACT SOUTH CENTRAL LAFAYETTE COUNTY OVER THE NEXT 
20 MINUTES.

WE HAVE RECEIVED NUMEROUS REPORTS OF HAIL UP TO ONE AND ONE HALF 
INCHES IN DIAMETER WITH THIS STORM. WIND DAMAGE HAS ALSO BEEN 
REPORTED. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4251 9031 4261 9029 4263 8997 4251 8997
TIME...MOT...LOC 2237Z 316DEG 25KT 4253 9013

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 24, 3:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT FRI JUL 24 2009

.SHORT TERM /TONIGHT THROUGH MONDAY/...
IMMEDIATE FOCUS LIES ON THUNDERSTORM THREAT FOR THE REMAINDER OF THE
AFTERNOON INTO THIS EVENING.  SCATTERED CONVECTION HAS DEVELOPED
JUST TO THE NORTH OF SEVERE THUNDERSTORM CURRENTLY JUST WEST OF
KDBQ.  THINKING CONVECTION IS A RESULT OF INCREASING MID LEVEL WARM
AIR ADVECTION AND THETA-E ADVECTION...WHICH SPREADS ACROSS SOUTH
CENTRAL WISCONSIN THROUGH EARLY EVENING.  MID LEVEL LAPSE RATES IN
THE TRI-STATE AREA HAVE INCREASED TO 7-7.5 DEGREES SO ATMOSPHERE
RECUPERATING RAPIDLY DESPITE RECENT CONVECTION.  MUCAPE IN THIS AREA
AROUND 1000 J/KG WITH SURGE OF MID 60 DEGREE DEWPOINTS.  BULK WIND
SHEAR HAS INCREASED TO 50 KTS IN THIS AREA AS WELL.  DESPITE JUST
BEING REMOVED FROM SPC SLIGHT RISK...COULD STILL SEE SOME LARGE HAIL
AND DAMAGING WIND INTO THIS EVENING WITH BEST POTENTIAL IN THE
WESTERN CWA AS DEPICTED BY LATEST WRF4G MESOMODEL.  PWAT VALUES
INCREASE TO AROUND 1.5 INCHES AHEAD OF APPROACHING SURFACE FRONT
WHICH MOVES THROUGH DURING THE EVENING.  SYNOPTICALLY...AREA OF
UPPER LEVEL DIVERGENCE ASSOCIATED WITH NOSE OF 300MB JET.  WIND
PROFILER NETWORK AND WATER VAPOR IMAGERY SHOW POTENT SHORT WAVE
TROUGH UPSTREAM OVER SRN MN...SO STILL THINKING SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ACROSS CWA THIS EVENING...DIMINISHING
RAPIDLY FROM LATE EVENING THRU 09Z.

POTENT SHORT WAVE TROUGH ROTATES AROUND UPPER LOW SETTLING OVER
GREAT LAKES ON SATURDAY.  STEEP LAPSE RATES AND LINGERING LOW LEVEL
MOISTURE SHOULD PRODUCE AT LEAST SCATTERED SHOWERS.  WEAK ELEVATED
INSTABILITY SO WL CONTINUE TO MENTION ISO THUNDER.  SECONDARY WEAKER
SHORT WAVE ON SUNDAY ROTATES AROUND DEPARTING LOW SO WL CONTINUE
SMALL THREAT.  MORE POTENT SHORT WAVE TROUGH ROTATES THROUGH LATER
MONDAY AND MONDAY NIGHT.  SLIGHT DELAY IN TROUGH ARRIVAL...HOWEVER
LOW LEVEL WARM AIR ADVECTION SPREADS IN MONDAY MORNING SO WL
CONTINUE LOW POPS THROUGH MONDAY...WITH BETTER THREAT MONDAY
EVENING.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON BRINGING COLD FRONT AND
STRONGER UPPER LEVEL SHORT WAVE ACROSS WISCONSIN IN THE MONDAY
AFTERNOON INTO TUESDAY TIME FRAME.  GFS LIKELY OVERDOING AMOUNT OF
LOW LEVEL MOISTURE AVAILABLE BUT BEST THREAT FOR MORE WIDESPREAD
CONVECTION AT THIS TIME...AFTER TONIGHT.  LATEST GFS AND HI RES
ECMWF SHOWING SOME FLATTENING OF PERSISTENT LONG WAVE TROFFING
ACROSS UPPER MIDWEST INTO SRN CANADA POST CDFNT NEXT TUE THROUGH
THU.  12Z GFS SHOWING STRONG SHORT WAVE AFFECTING SRN WI ON
WED...BUT MEDIUM RANGE ENSEMBLE POPS HAS POPS LESS THAN 20 PERCENT.
MORE STOCK PLACED IN MREF DUE TO FAIR TO GOOD AGREEMENT IN ENSEMBLE
MEMBERS.  HI RES AND CANADIAN IN AGREEMENT ON DRIER WEATHER FROM TUE
NIGHT INTO THU SO PER COORDINATION WITH NEIGHBORING OFFICES...HAVE
REMOVED POPS FOR MOST OF THIS PERIOD.

STRONGER SHORT WAVE TROUGH AMPLIFIES UPSTREAM TROFFING ACROSS NORTH
CENTRAL CONUS LATER NEXT WEEK WITH THREAT FOR CONVECTION RETURNING
BY THU NIGHT/FRIDAY.  TEMPERATURES THROUGH THE END OF THE WEEK LOOK
TO CONTINUE BELOW NORMAL FOR LATE JULY.

GFS 5 DAY 500MB ANOMALIES SHOW LITTLE CHANGE TO THE OVERALL PATTERN
INTO THE FIRST WEEK OF AUGUST...WITH LARGE POSITIVE ANOMOLY
PERSISTING ACROSS WRN CANADA INTO PAC NW...WITH DOWNSTREAM LONG WAVE
TROFFING ACROSS CENTRAL CANADA INTO GTLAKES.

&&

.AVIATION...STILL EXPECT A ROUND OF THUNDERSTORMS TO CROSS SOUTHERN
WISCONSIN THIS EVENING WITH APPROACHING LOW PRESSURE CENTER AND
ASSOCIATED FRONTAL BOUNDARIES. POTENTIAL FOR SEVERE WEATHER WITH
THESE STORMS.  OVERALL EXPECT VFR CONDITIONS BUT IFR CONDITIONS
POSSIBLE IN AND AROUND STRONGER THUNDERSTORMS. COLD FRONT EXPECTED
TO MOVE THROUGH BTWN 06Z AND 12Z WITH WINDS SHIFTING TO THE
NORTHWEST BEHIND THE FRONT. POSSIBLE THUNDERSTORM DEVELOPMENT ONCE
AGAIN TOMORROW AFTERNOON BUT LEFT OUT OF TAFS FOR NOW WITH ONLY
CHANCE POPS.

&&

.MARINE...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT AHEAD OF COLD FRONT
MOVING THROUGH. THUNDERSTORM CHANCES ALSO INCREASE THIS EVENING WITH
SOME SEVERE THUNDERSTORMS POSSIBLE.  WINDS INCREASE OUT OF THE
NORTHWEST SATURDAY AFTERNOON BUT AT THIS TIME EXPECT TO REMAIN BELOW
SMALL CRAFT LEVELS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...MBK
AVIATION/MARINE...PZ
Hazardous weather outlook, Jul 24, 3:30 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT FRI JUL 24 2009

WIZ046-047-051-052-056>060-062>072-251030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS SOUTHERN WISCONSIN.
ISOLATED SEVERE ACTIVITY IS POSSIBLE...ESPECIALLY SOUTHWEST OF A
WISCONSIN DELLS...TO MADISON...TO BELOIT LINE...HOWEVER MOST STORMS
SHOULD STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE
WEEKEND INTO EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE
PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ643>646-251030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING.  THESE STORMS
SHOULD STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE
WEEKEND INTO THE EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE
PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS.

WWW.WEATHER.GOV/MKX

ZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:48 PM CDTSevere Thunderstorm WarningMKXLafayette72 min
Jul 24, 6:01 PM CDTFlash Flood WarningMKXLafayette3 hr
Jul 24, 6:10 PM CDTTornado WarningMKXLafayette38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.